Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 13, 2010, 12:18 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 13, 2010, 6:00 AM MDT. It was in force for 12 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2010, 12:18 AM MDT (06:18 UTC)
- In effect from
- Apr 13, 2010, 6:00 AM MDT
- Expired
- Apr 13, 2010, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:24 PM MDT | SNOW 1 | 18 W Lander, WY | HOBBS PARK SNOTEL |
| Apr 13, 5:24 PM MDT | SNOW 2 | 19 Ssw Lander, WY | DEER PARK SNOTEL |
| Apr 13, 5:25 PM MDT | SNOW 1 | 6 Wsw Dubois, WY | LITTLE WARM SNOTEL |
| Apr 13, 5:25 PM MDT | SNOW 2 | 26 Nw Lander, WY | ST. LAWRENCE ALT SNOTEL |
| Apr 13, 5:25 PM MDT | SNOW 2 | 7 Nw Atlantic City, WY | SOUTH PASS SNOTEL |
| Apr 13, 5:27 PM MDT | SNOW 3 | 11 N Dubois, WY | BURROUGHS CREEK SNOTEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3607 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS75 KRIW 130618 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1218 AM MDT TUE APR 13 2010 ...VERY STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING TODAY... .A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING TODAY AND INTO SOUTHERN MONTANA THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS JUST ABOVE THE SURFACE TO CREATE VERY STRONG IF NOT DAMAGING WINDS. THE AREA FROM BEAVER RIM OVER TO JEFFREY CITY AND THE LOWER ELEVATIONS OF NATRONA COUNTY WILL BE IMPACTED. TRAVELERS SHOULD CHECK THE WIND OBSERVATIONS BEFORE TRAVELING TODAY. WYZ019-132100- /O.UPG.KRIW.HW.A.0006.100413T0900Z-100414T0000Z/ /O.NEW.KRIW.HW.W.0004.100413T1200Z-100414T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1218 AM MDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WIND WILL INCREASE THIS MORNING WITH THE STRONGEST WIND SPEEDS FROM MID MORNING UNTIL LATE AFTERNOON. * WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL PREVAIL WITH GUSTS BETWEEN 60 AND 70 MPH. * IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE IMPACTED BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES SHOULD USE EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-132100- /O.UPG.KRIW.HW.A.0006.100413T1500Z-100414T0000Z/ /O.NEW.KRIW.HW.W.0004.100413T1500Z-100414T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1218 AM MDT TUE APR 13 2010 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...SOUTHWEST WIND WILL INCREASE THIS MORNING IN THE LOWER ELEVATIONS OF NATRONA COUNTY. HIGH WIND SPEEDS WILL OCCUR FROM LATE MORNING THROUGH THE AFTERNOON HOURS. * WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH GUSTS OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE POSSIBLE ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF CASPER. * IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS 220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
103 WWUS75 KRIW 131754 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1154 AM MDT TUE APR 13 2010 ...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL WYOMING THROUGH THIS AFTERNOON... .A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING THIS AFTERNOON AND INTO SOUTHERN MONTANA THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS JUST ABOVE THE SURFACE TO CREATE VERY STRONG IF NOT DAMAGING WINDS. THE AREA FROM BEAVER RIM OVER TO JEFFREY CITY AND THE LOWER ELEVATIONS OF NATRONA COUNTY WILL BE IMPACTED. TRAVELERS SHOULD CHECK THE WIND OBSERVATIONS BEFORE TRAVELING TODAY. WYZ019-140000- /O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1154 AM MDT TUE APR 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS BETWEEN 60 AND 70 MPH. * IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE IMPACTED BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES SHOULD USE EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-140000- /O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1154 AM MDT TUE APR 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS OF 35 TO 50 MPH HAVE BEEN COMMON ACROSS THE AREA TODAY. THE HILAND WIND SENSOR HAS BEEN SUSTAINED AT HIGH WIND CRITERIA SINCE 10 AM. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH GUSTS OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE POSSIBLE ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF CASPER. * IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS 220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
500 WWUS75 KRIW 132007 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 207 PM MDT TUE APR 13 2010 ...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF CENTRAL WYOMING THROUGH THIS AFTERNOON... ...HIGH WINDS MAY ALSO DEVELOP ALONG THE CODY FOOTHILLS LATE TONIGHT THROUGH WEDNESDAY MORNING... .A STRONG STORM SYSTEM WILL TRACK ACROSS NORTHWEST WYOMING THIS AFTERNOON AND INTO SOUTHERN MONTANA THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT IS EXPECTED TO COMBINE WITH VERY STRONG WINDS JUST ABOVE THE SURFACE TO CREATE VERY STRONG IF NOT DAMAGING WINDS. THE AREA FROM BEAVER RIM OVER TO JEFFREY CITY AND THE LOWER ELEVATIONS OF NATRONA COUNTY WILL BE IMPACTED. TRAVELERS SHOULD CHECK THE WIND OBSERVATIONS BEFORE TRAVELING TODAY. VERY STRONG AND POTENTIALLY DAMAGING WINDS MAY ALSO DEVELOP ALONG THE CODY FOOTHILLS LATE TONIGHT THROUGH WEDNESDAY MORNING. WYZ019-140000- /O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 207 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WIND...A SOUTHWEST WIND OF 40 TO 45 MPH WILL CONTINUE THIS AFTERNOON WITH GUSTS BETWEEN 60 AND 70 MPH. * IMPACTS...TRAVELERS ALONG 287 789 WILL EXPERIENCE VERY STRONG CROSSWINDS DURING THIS EVENT. HIGHWAY 220 WILL ALSO BE IMPACTED BY THE STRONG WIND. LIGHTWEIGHT AND HIGH VEHICLES SHOULD USE EXTREME CAUTION IF TRAVELING ACROSS THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-140000- /O.CON.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 207 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. WINDS OF 35 TO 50 MPH HAVE BEEN COMMON ACROSS THE AREA TODAY. THE HILAND WIND SENSOR HAS BEEN SUSTAINED AT HIGH WIND CRITERIA SINCE 10 AM. THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WIND...A SOUTHWEST WIND OF 35 TO 45 MPH WILL PREVAIL WITH GUSTS OVER 60 MPH. LOCALIZED WIND GUSTS AROUND 70 MPH ARE POSSIBLE ALONG OUTER DRIVE AND HIGHWAY 220 JUST SOUTHWEST OF CASPER. * IMPACTS...VERY STRONG CROSSWINDS WILL OCCUR ON STATE HIGHWAYS 220...HIGHWAY 20 26. AND PORTIONS OF INTERSTATE 25. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-140000- /O.NEW.KRIW.HW.A.0007.100414T0900Z-100414T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 207 PM MDT TUE APR 13 2010 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * SUMMARY AND TIMING...THE COMBINATION OF VERY STRONG MOUNTAIN TOP WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT BETWEEN NORTHERN WYOMING AND SOUTHERN WYOMING MAY LEAD TO HIGH WINDS ACROSS THE CODY FOOTHILLS BETWEEN 3 AM AND NOON WEDNESDAY. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE ALONG CLARKS FORK CANYON ROAD NEAR CLARK. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120 MAY EXPERIENCE VERY STRONG AND POTENTIALLY DANGEROUS CROSSWINDS DURING THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$ SKRBAC
977 WWUS75 KRIW 132356 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 556 PM MDT TUE APR 13 2010 WYZ019-140100- /O.EXP.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 556 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. A WEST TO SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR THIS EVENING. THE THREAT FOR HIGH WIND HAS PASSED AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ WYZ020-140100- /O.EXP.KRIW.HW.W.0004.000000T0000Z-100414T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 556 PM MDT TUE APR 13 2010 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. A WEST TO SOUTHWEST WIND OF 20 TO 30 MPH WITH SOME GUSTS AROUND 40 MPH WILL OCCUR THIS EVENING...BEFORE DECREASING BY MIDNIGHT. THE THREAT FOR HIGH WIND HAS PASSED AND THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ WYZ003-140900- /O.CON.KRIW.HW.A.0007.100414T0900Z-100414T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 556 PM MDT TUE APR 13 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 AM MDT WEDNESDAY THROUGH WEDNESDAY MORNING. * SUMMARY AND TIMING...THE COMBINATION OF VERY STRONG MOUNTAIN TOP WINDS AND AN INCREASING SURFACE PRESSURE GRADIENT BETWEEN NORTHERN WYOMING AND SOUTHERN WYOMING MAY LEAD TO HIGH WINDS ACROSS THE CODY FOOTHILLS BETWEEN 3 AM AND NOON WEDNESDAY. * WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE. EVEN STRONGER WINDS ARE POSSIBLE ALONG CLARKS FORK CANYON ROAD NEAR CLARK. * IMPACTS...TRAVELLERS ALONG HIGHWAY 120 MAY EXPERIENCE VERY STRONG AND POTENTIALLY DANGEROUS CROSSWINDS DURING THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 12, 2:17 PM MDT, 10 hours 1 minute earlier.
Area forecast discussion, Apr 12, 2:17 PM MDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 217 PM MDT MON APR 12 2010 SHORT TERM...TONIGHT THROUGH THURSDAY STORM SYSTEM IS MOVING SLOWLY ACROSS NRN CA ATTM BUT THIS SHOULD ACCELERATE TONIGHT AS STRONG SHORTWAVE AND ASSOCIATED JET STREAK ROUND THE BASE AND ALLOW THE LOW TO REDEVELOP FURTHER EAST. STILL LOOKS LIKE THE TRACK WILL BE ACROSS THE NW HALF OF THE AREA WITH THE MID LEVEL CIRCULATION TRACKING FROM THE UPPER GREEN TO THE BIG HORN BASIN LATER TONIGHT INTO MIDDAY TUESDAY. JET STREAK AND INCREASING QG FORCING MOVES INTO THE WEST AND CENTRAL ZONES THIS EVENING WITH THE BAROCLINIC BOUNDARY MOVING SLOWLY INTO THE FAR WEST. SHOULD SEE RAPID DETERIORATION IN THE WEST THIS EVENING AND ALSO IN A SWATH ACROSS OUR ERN ZONES AS SHOWS DEVELOP ALONG THE NOSE OF THIS JET STREAK AND APPROACHING VORT MAX. MID LEVEL FROPA MOVES THROUGH THE RED DESERT LATER TONIGHT WITH A RAPID INCREASE IN H8-H7 WIND SPEEDS. AT THE SAME TIME...THE SURFACE LOW SHOULD INTENSIFY BETWEEN THE WIND RIVER BASIN OR BIG HORN BASIN SETTING UP A STRONG S TO N PRESSURE GRADIENT ACROSS THE WIND CORRIDOR. SHOULD SEE A BRIEF LULL IN THE GUSTY WINDS NOTED CURRENTLY AND THEN A RAPID INCREASE BETWEEN 06 TO 09Z LEADING TO POTENTIAL HIGH WINDS AFTER 3 AM. WIDESPREAD 50-55KT H7 WINDS SHOULD STAY COUPLED DURING THE DAY AND GRADUALLY VEER TO THE SW AS THE SURFACE LOW MOVES INTO NE WYO. WHEN THESE WINDS VEER TO THE SW BETWEEN 12 AND 15Z...THE STRONGER WINDS SHOULD DEVELOP RAPIDLY AROUND CASPER AND THE LOWER ELEVATIONS OF NATRONA COUNTY. WILL LET THE EVENING CREW MAKE THE FINAL CALL ON UPGRADING THESE. IN THE WEST...SHOULD SEE RAIN THE VALLEYS THIS EVENING...GRADUALLY CHANGING TO SNOW IN THE EARLY MORNING HOURS. COULD SEE A BRIEF PERIOD OF HEAVY WET SNOW TUESDAY MORNING...ESPECIALLY IN THE JACKSON VALLEY. MAY EVENTUALLY NEED AN ADVISORY THERE BUT TOUGH CALL. ALSO SOME BRIEF THREAT IN THE NRN STAR VALLEY AND SALT WYOMING RANGES BUT DURATION IN QUESTION. NW MTNS LOOK LIKE A SOLID ADVISORY WITH THE HEAVIEST SNOW CENTERED ON THE 12 TO 18Z TUESDAY TIMEFRAME WHEN BEST FORCING AND OROGRAPHICS OCCUR. THE RED DESERT SHOULD SEE SOME SNOW SHOWERS AT TIMES ALONG WITH WINDY TO VERY WINDY CONDITIONS TUESDAY. THE CODY FOOTHILLS WILL ALSO HAVE TO BE WATCHED FOR RAIN CHANGING TO SNOW TUESDAY MORNING. CONDITIONS WILL IMPROVE TUESDAY NIGHT WITH A GENERALLY DRY WSW FLOW WEDNESDAY THROUGH THURSDAY WITH QUICKLY MODERATING TEMPERATURES. LONG TERM...THURSDAY NIGHT THROUGH MONDAY A WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE FORECAST AREA THURSDAY/THURSDAY EVE...IN RESPONSE TO A SHORTWAVE TROUGH PUSHING OUT OF SOUTHERN CANADA INTO NORTHERN PLAINS/UPPER MIDWEST. THIS FRONT WILL HAVE LITTLE MOISTURE TO WORK WITH...AND HEIGHTS WILL BE INCREASING THURSDAY WITH UPPER RIDGE BUILDING INTO THE REGION. THUS...A MAINLY DRY DAY IS EXPECTED THURSDAY. SOUTHWEST FLOW ALOFT IS EXPECTED TO DEVELOP OVER THE AREA ON FRIDAY...AS THE RIDGE AXIS SHIFTS EAST INTO THE PLAINS...WITH 700 MB TEMPS WARMING 2-4 DEG CELSIUS. HOWEVER...THE LOW LEVELS WILL PROBABLY STILL BE INFLUENCED BY THE FRONTAL PASSAGE ON THURSDAY...WITH AN EASTERLY COMPONENT ON FRIDAY...WHICH SHOULD KEEP TEMPS A BIT COOLER THAN WHAT WOULD EXPECTED WITH 700 MB TEMPS BETWEEN 0 AND 5 DEG CELSIUS. AFTER FRIDAY...THE MEDIUM RANGE MODELS HAVE SIGNIFICANT DIFFERENCES. THEY ARE HAVING PROBLEMS HANDLING AN UPPER LOW OFF THE PACIFIC NORTHWEST THURSDAY/FRIDAY...AND THE ENERGY SWINGING THROUGH IT. THEY ALL HAVE SOME ENERGY IN THE SOUTHWEST FLOW APPROACHING THE AREA FRIDAY NIGHT...BUT THE 00Z ECMWF CUTS THIS ENERGY OFF ACROSS THE DESERT SOUTHWEST FRIDAY NIGHT...WHILE THE 00Z GFS CUTS THE ENERGY OFF ACROSS WYOMING LATE FRIDAY NIGHT/SATURDAY. THE GEM/UKMET PUSHES THE SHORTWAVE NORTHEAST ACROSS THE AREA...WITHOUT CLOSING IT OFF. THE 00Z GFS THEN SLOWLY DRIFTS THIS UPPER LOW EASTWARD INTO THE PLAINS THROUGH SUNDAY...WHILE THE 00Z ECMWF MOVES THE UPPER LOW SLOWLY EAST ACROSS ARIZONA AND NEW MEXICO DURING THE WEEKEND...WITH PERHAPS SOME WEAK TROUGHING AFFECTING THE AREA IN THE NORTHERN STREAM. DUE TO THIS UNCERTAINTY...HAVE BROAD BRUSH POPS...MAINLY SLIGHT FROM FRIDAY NIGHT THROUGH SUNDAY. CURRENT THINKING IS THAT THE WEATHER THIS UPCOMING WEEKEND WILL NOT BE AS INCLEMENT AS THE GFS...BUT ALL MODELS HINT AT THE AREA HAVING A CHANCE FOR SOME PRECIPITATION. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE GENERALLY ABOVE AVERAGE. AVIATION... A PACIFIC STORM SYSTEM WILL IMPACT WESTERN AND CENTRAL WYOMING TONIGHT AND TUESDAY. OVER WESTERN WYOMING...RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS WILL DEVELOP THIS EVENING...WITH VALLEY RAIN TURNING TO SNOW BETWEEN 06Z AND 12Z. THE SNOW WILL BECOME WIDESPREAD AND POTENTIALLY HEAVY AT TIMES...WITH AREAS OF MVFR AND LOCAL IFR VSBYS AND CIGS. THE SNOW WILL BEGIN TO LIGHTEN UP LATE TUESDAY MORNING AND AFTERNOON. THE UPPER GREEN AND SWEETWATER COUNTY WILL SEE LIGHTER ACTIVITY...WITH THE SNOW ENDING BY LATE MORNING. SOUTH TO WEST WINDS WILL INCREASE TUESDAY. OVER THE EAST...ISOLD TO SCT LIGHT RAIN SHOWERS WILL MOVE IN THIS EVENING...WITH BANDS OF MORE NUMEROUS AND INTENSE SHOWERS SETTING UP OVER NATRONA AND PARK COUNTIES. THE RAIN WILL BE PREDOMINANT AROUND KCOD FOR MUCH LATE TONIGHT AND TUESDAY. CIGS WILL BE MAINLY MVFR...WITH LOCALLY MVFR VSBYS. SOUTHWEST WINDS WILL INCREASE TUESDAY ACROSS THE AREA...POSSIBLY BECOMING QUITE STRONG OVER EASTERN FREMONT COUNTY AND NATRONA COUNTY. FIRE WEATHER... A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT INTO TUESDAY. WIDESPREAD SNOW WILL DEVELOP ACROSS THE WEST OVERNIGHT AND CONTINUE TUESDAY. STRONG TO POTENTIALLY HIGH WINDS WILL DEVELOP ACROSS THE CENTRAL ZONES...ESPECIALLY FROM THE RED DESERT OVER TO CASPER. SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO MOVE NORTH ACROSS AREAS EAST OF THE DIVIDE TONIGHT. SHOWERS WILL END TUESDAY NIGHT AND WINDS WILL GRADUALLY DECREASE IN MOST AREAS. HOWEVER...STRONG WINDS MAY DEVELOP IN THE CODY FOOTHILLS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY WYZ001-002-012. HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON WYZ019. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON WYZ020. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...TWB FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 12, 2:49 PM MDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT MON APR 12 2010 WYZ001>020-022>030-131200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 249 PM MDT MON APR 12 2010 ...HIGH WIND WATCH FOR SOUTHEAST FREMONT COUNTY AND MUCH OF NATRONA COUNTY FOR TUESDAY... ...WINTER WEATHER ADVISORY FOR THE TETONS...GROS VENTRES... YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS FROM MIDNIGHT THROUGH 6 PM TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM SYSTEM WILL BRING ISOLATED THUNDERSTORMS TO WEST CENTRAL AND NORTHWEST WYOMING THIS AFTERNOON...AND A SLIGHT CHANCE OF THUNDERSTORMS TO MUCH OF CENTRAL AND WESTERN WYOMING TONIGHT. SNOWFALL WILL DEVELOP IN WESTERN TONIGHT WITH SIGNIFICANT SNOWFALL EXPECTED. THE HARDEST HIT AREAS WILL BE THE NORTHWEST MOUNTAINS WHERE 6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED BY TUESDAY EVENING. FIVE TO TEN INCHES ARE POSSIBLE IN THE THE BIGHORN MOUNTAINS ABOVE ABOUT 7500 FEET LATE TONIGHT AND TUESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE TUESDAY MORNING OVER THE GREEN MOUNTAINS AND RATTLESNAKE MOUNTAIN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY STRONG TO POTENTIALLY DAMAGING WINDS ARE POSSIBLE FROM JEFFREY CITY TO CASPER TUESDAY...WITH SOUTHWEST WINDS OF 35 TO 45 MPH WITH WIND GUSTS OVER 60 MPH ARE POSSIBLE. THE SNOWFALL WILL CONTINUE THROUGH THE DAY TUESDAY ESPECIALLY OVER THE NORTHWEST MOUNTAINS AS WELL AS THE BIGHORN MOUNTAINS. TRAVEL OVER THE PASSES IN THESE AREAS WILL LIKELY BE IMPACTED WITH SLICK... SNOWPACKED ROAD SURFACES. AGAIN...SNOWFALL IN THE NORTHWEST MOUNTAINS WILL RANGE FROM 6 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS. SNOWFALL OF 3 TO 5 INCHES ARE POSSIBLE IN THE JACKSON VALLEY. THE BIGHORNS COULD PICK UP 5 TO 10 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND SPEEDS OVER 40 MPH AND SNOWFALL OVER 2 INCHES. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:07 PM MDT | High Wind Watch | RIW | Park | 11 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.